Alert archive / Virginia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 182, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 22, 2008, 1:57 AM EDT for 4 counties in Virginia. It was in force for 63 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2008, 1:57 AM EDT (05:57 UTC)
- Expired
- Jun 22, 2008, 3:00 AM EDT
- In force
- 63 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Amherst County, VA, Bedford County, VA, City of Buena Vista, VA, Rockbridge County, VA
The radar
The Roanoke radar (KFCX), 117 km from the middle of the area, began a volume at 05:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 2:35 AM EDT | TSTM WND DMG | Buena Vista City, VA | ONE TREE DOWN AND LARGE LIMBS DOWN IN GLEN MAURY PARK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 38 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 6.0 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 226 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 1572 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KRNK 220557 SVRRNK VAC009-019-163-530-220700- /O.NEW.KRNK.SV.W.0182.080622T0557Z-080622T0700Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 157 AM EDT SUN JUN 22 2008 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CITY OF BUENA VISTA IN WEST CENTRAL VIRGINIA NORTHERN AMHERST COUNTY IN CENTRAL VIRGINIA NORTHERN BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA SOUTHERN ROCKBRIDGE COUNTY IN WEST CENTRAL VIRGINIA * UNTIL 300 AM EDT. * AT 155 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SNOWDEN...OR NEAR GLASGOW...AND MOVING EAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... SNOWDEN... PLEASANT VIEW... FORKS OF BUFFALO... CLIFFORD... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL... DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4. LAT...LON 3779 7912 3755 7892 3754 7950 3772 7950 TIME...MOT...LOC 0557Z 270DEG 13KT 3763 7939 $$ JJ
2 follow-up statements
000
WWUS51 KRNK 220612
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
212 AM EDT SUN JUN 22 2008
VAC009-163-530-220700-
/O.CON.KRNK.SV.W.0182.000000T0000Z-080622T0700Z/
CITY OF BUENA VISTA VA-AMHERST VA-ROCKBRIDGE VA-
212 AM EDT SUN JUN 22 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM EDT
FOR THE CITY OF BUENA VISTA...SOUTHERN ROCKBRIDGE AND NORTHERN
AMHERST COUNTIES...
AT 210 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR PLEASANT VIEW...OR 6 MILES SOUTHEAST OF BUENA VISTA
CITY...MOVING EAST AT 17 MPH.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3757 7894 3755 7937 3760 7939 3761 7941
3761 7943 3773 7945 3779 7912
TIME...MOT...LOC 0612Z 262DEG 15KT 3765 7931
$$
JJ000
WWUS51 KRNK 220642
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
241 AM EDT SUN JUN 22 2008
VAC009-163-530-220651-
/O.CAN.KRNK.SV.W.0182.000000T0000Z-080622T0700Z/
CITY OF BUENA VISTA VA-AMHERST VA-ROCKBRIDGE VA-
241 AM EDT SUN JUN 22 2008
...THE SEVERE THUNDERSTORM WARNING FOR THE CITY OF BUENA VISTA...
SOUTHERN ROCKBRIDGE AND NORTHERN AMHERST COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED.
THEREFORE...THE WARNING HAS BEEN CANCELLED.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1 8 6 6...2 1 5...4 3 2 4.
LAT...LON 3757 7894 3755 7937 3760 7939 3761 7941
3761 7943 3773 7945 3779 7912
TIME...MOT...LOC 0641Z 262DEG 15KT 3767 7916
$$
JJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 1:53 AM EDT, 4 minutes earlier.
Area forecast discussion, Jun 22, 1:53 AM EDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 153 AM EDT SUN JUN 22 2008 .SYNOPSIS... A DWINDLING COLD FRONT WILL LIMP ACROSS THE APPALACHIANS MOUNTAINS LATER SUNDAY...BEFORE TOUCHING THE EAST COAST LATE MONDAY NIGHT. HIGH PRESSURE WILL ARRIVE AND STICK AROUND INTO THE MIDDLE OF NEXT WEEK. && .NEAR TERM /THROUGH TODAY/... ISOLATED PULSE NATURE STORMS CONTINUE TO LINGER ACROSS PARTS OF THE CWA ATTM AIDED BY OUTFLOW AND BACK BUILDING PER LIGHT FLOW ALOFT. EXPECT TO SEE SOME OF THIS COVERAGE DECREASE WITH LOSS OF HEATING BUT APPEARS ENOUGH RESIDUAL INSTABILTIY TO KEEP SHRA/TSRA THREAT GOING ALL AREAS FOR AT LEAST A FEW MORE HOURS. WEAKENING PRE- FRONTAL BAND OF TSRA NOW CROSSING THE OHIO RIVER LIKELY TO FADE ALTHO THE LEADING OUTFLOW MAY BE ENOUGH TO DEVELOP ADDED SHRA NW LATER TONIGHT AS SUPPORTED BY THE LATEST LOCAL WRF. THUS WILL REDUCE POPS SOME EARLY ON WHERE LITTLE COVERAGE ONGOING ATTM AND THEN KEEP CHANCE POPS NW/N THRU MORNING FOR THE UPSTREAM TROF. ELSEWHERE MAINLY ISOLATED 20ISH POPS LOOK IN ORDER. WILL BE A WARM AND MUGGY NIGHT...WITH HIGHER DEWPOINTS/DEBRIS CLOUDS BUT ENOUGH COOLING TO LOWER LOWS CLOSER TO THE LAV MOS. WE SHOULD SEE SIMILAR CONDITIONS ON SUNDAY AS ENERGY CONTINUES TO DIG INTO THE TROF AND THE AXIS REMAINS TO OUR WEST. OVERALL MOISTR WILL BE A LITTLE LACKING SUNDAY SO COVERAGE MAY NOT BE AS GOOD AS TODAY. HOWEVER BETTER SHEAR AND SOMEWHAT HIGHER CAPE WILL EXIST SO STORMS MAY BE A BIT STRONGER AND MORE ORGANIZED. && .SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/... AMPLIFYING TROUGH THROUGH THE GREAT LAKES...AND RESULTING COOLER MID LEVELS TEMPS...WILL KEEP SHWS/TSTMS IN THE FORECAST...AS A WEAK COLD FRONT LIMPS ACROSS THE APP MTNS SUNDAY. WITH THE BOUNDARY NEARBY SUNDAY NIGHT THROUGH MONDAY...SOME STORMS MAY STILL BE ABLE TO DEVELOP DESPITE DECREASING H7 RH FROM WEST TO EAST ON MONDAY. WEAK HIGH PRESSURE FINALLY ARRIVES BY TUESDAY MORNING...SETTING THE STAGE FOR A DECENT RUN OF WEATHER THROUGH NEXT WEEK. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... NOT MUCH AMPLITUDE TO THE UPPER FLOW...MEANS THAT THE HEAT RIDGE OVER THE SONORAN DESERT WILL STAY PUT...KEEPING THE EASTERN HALF OF THE CONUS UNDER ZONAL FLOW TO AT WORST A WEAK TROUGH INTO NEXT WEEKEND. AS SOME OF THE WARMER H85 TEMPS TRY TO PUSH NORTH...A WEAK BOUNDARY MAY SETUP ACROSS THE TENNESSEE VALLEY...WITH A SLT CHC FOR SHWS AND THUNDERSTORMS NEXT WEEKEND. TEMPS SHOULD BE BEAR NORMAL FOR MUCH OF NEXT WEEK. && .AVIATION /06Z SUNDAY THROUGH THURSDAY/... OVERNIGHT CONVECTION HAD A BIT OF A SURGE THROUGH 05Z. EVEN HAD A LINE DEVELOP NORTHEAST OF ROA AND NORTH OF LYH. HOWEVER...THIS LINE IS WEAKENING AND MOVING EAST-NORTHEAST...SO IS NO THREAT TO THOSE AIRPORTS. CONVECTION IS WEAKENING AGAIN. THAT TREND SHOULD CONTINUE...SO I DID NOT PUT ANY THUNDER IN THE FCST REST OF TONIGHT...JUST SOME VICINITY SHOWERS. WILL LIKELY HAVE SOME MVFR FOG DEVELOP....SO HAVE INCLUDED IN ALL BUT ROANOKE. I DO NOT EXPECT MUCH IN THE WAY OF IFR VSBYS- DID KEEP A TEMP PERIOD OF IFR FOR LWB. LOOKS LIKE CONVECTIVE COVERAGE WILL BE A BIT BETTER SUNDAY AFTERNOON AND EVENING AS A WEAK COLD FRONT APPROACHES...BUT THERE IS NOT ANY PARTICULAR FEATURE AT THIS POINT TO FOCUS ON WHERE THEY SHOULD DEVELOP. FOR NOW HAVE INCLUDED VICINITY TSTM FOR ALL TAF SITES DURING THE AFTERNOON AS I EXPECT THE SCATTERED COVERAGE TO BE ACROSS THE AREA. CHANCES OF ANY ONE SITE SEEING A TSTM IS PROBABLY 40 TO 50 PCT. MAY BE ABLE TO PUT IN A TEMPO GROUP IN LATER FCSTS. ONCE THE CONVECTION DIES DOWN SUNDAY NIGHT...I EXPECT MORE MVFR FOG TO DEVELOP MOST LOCATIONS. STILL A CONTINUED CHANCE OF SCATTERED CONVECTION MONDAY AFTERNOON. NOTICEABLE CLEARING WILL OCCUR TUE AND WED AS HIGH PRESSURE BUILDS IN ACROSS OUR SOUTH. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...KM NEAR TERM...JH/JJ/JS SHORT TERM...KM LONG TERM...KM AVIATION...JH/JJ
Hazardous weather outlook, Jun 21, 5:03 AM EDT, 20 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 503 AM EDT SAT JUN 21 2008 NCZ001>003-018>020-VAZ007-009>020-WVZ042>045-220915- ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-YADKIN-TAZEWELL-SMYTH-BLAND- GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG- ALLEGHANY VA-BATH-MERCER-SUMMERS-MONROE-GREENBRIER- 503 AM EDT SAT JUN 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ004>006-VAZ022>024-032>035-043>047-058-059-220915- STOKES-ROCKINGHAM-CASWELL-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK- FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX- BUCKINGHAM-HALIFAX-CHARLOTTE- 503 AM EDT SAT JUN 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON SUNDAY AHEAD OF A COLD FRONT. DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE... MAINLY SUNDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 21, 11:27 PM EDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1127 PM EDT SAT JUN 21 2008 NCZ019-220430- WILKES NC- 1127 PM EDT SAT JUN 21 2008 ...STRONG THUNDERSTORM WITH HEAVY RAIN OVER WILKES COUNTY... AT 1124 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES NORTHWEST OF BOOMER...OR ABOUT OVER WILKESBORO RESERVOIR...MOVING EAST AT 20 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...BUCK...MILLERS CREEK AT 1135 PM EDT...MORAVIAN FALLS AT 1140 PM EDT...WILKESBORO...CRICKET AT 1145 PM EDT...NORTH WILKESBORO...FAIRPLAINS AT 1150 PM EDT...WILKES CO ARPT...HAYS AT MIDNIGHT EDT...WINDY GAP AT 1215 AM EDT... EXPECT RAINFALL AMOUNTS OF AROUND AN INCH DURING THE NEXT 30 MINUTES FROM THIS STORM. THIS WILL CAUSE MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. IN ADDITION...THIS STORM WILL LIKELY PRODUCE SMALL HAIL AND WIND GUSTS TO 40 MPH. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR UPDATES ON THIS DEVELOPING SITUATION.
Special weather statement, Jun 21, 11:38 PM EDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1138 PM EDT SAT JUN 21 2008 VAZ016-017-032-220445- PATRICK VA-FLOYD VA-CARROLL VA- 1138 PM EDT SAT JUN 21 2008 ...STRONG THUNDERSTORMS MOVING THROUGH THE AREA... AT 1137 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF ALLISONIA TO 3 MILES EAST OF HILLSVILLE TO 3 MILES NORTHWEST OF FANCY GAP...MOVING EAST AT 20 MPH. THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...DUGSPUR AT 1145 PM EDT...GLADESBORO AT 1150 PM EDT...INDIAN VALLEY AT MIDNIGHT EDT...ALUM RIDGE...GROUNDHOG MOUNTAIN AT 1210 AM EDT...MABRY MILL...MEADOWS OF DAN AT 1225 AM EDT...ROCKY KNOB RECREATION AREA...ROCKY KNOB SUMMIT AT 1230 AM EDT... EXPECT RAINFALL AMOUNTS OF AROUND AN INCH IN LESS THAN 30 MINUTES FROM THESE STORMS. THIS WILL CAUSE MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. IN ADDITION...THESE STORMS WILL LIKELY PRODUCE SMALL HAIL AND WIND GUSTS TO 40 MPH. FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT HTTP://WEATHER.GOV.
Special weather statement, Jun 22, 12:06 AM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1206 AM EDT SUN JUN 22 2008 VAZ023-024-034-035-220500- BOTETOURT VA-AMHERST VA-BEDFORD VA-ROCKBRIDGE VA- 1206 AM EDT SUN JUN 22 2008 ...STRONG THUNDERSTORM MOVING THROUGH THE AREA... AT 1202 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES NORTH OF BUCHANAN...MOVING EAST AT 18 MPH. THE STRONG THUNDERSTORM WILL BE CROSSING INTERSTATE 81 BY 1215 AM. IT WILL ALSO BE NEAR...ARCADIA AT 1215 AM EDT...PEAKS OF OTTER RECREATION AREA...PEAKS OF OTTER SUMMIT AT 1220 AM EDT...NATURAL BRIDGE AT 1230 AM EDT...GLASGOW AT 1250 AM EDT...SNOWDEN AT 1255 AM EDT...BIG ISLAND AT 100 AM EDT... WIND GUSTS TO 45 MPH AND SMALL HAIL ARE LIKELY WITH THIS STORM. IN ADDITION...IT WILL BRING RAINFALL OF AROUND AN INCH IN LESS THAN 30 MINUTES...WHICH WILL CAUSE MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR UPDATES ON THIS DEVELOPING SITUATION. JJ
Special weather statement, Jun 22, 12:24 AM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1224 AM EDT SUN JUN 22 2008 VAZ018-022-023-220530- CRAIG VA-BOTETOURT VA-ROANOKE VA- 1224 AM EDT SUN JUN 22 2008 ...STRONG THUNDERSTORMS MOVING THROUGH THE AREA... AT 1222 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES NORTHWEST OF NEW CASTLE TO 5 MILES SOUTHWEST OF SINKING CREEK...MOVING EAST AT 25 MPH. THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...NEW CASTLE AT 1240 AM EDT...ABBOTT AT 1245 AM EDT...CATAWBA AT 1250 AM EDT...EAGLE ROCK AT 1255 AM EDT...FINCASTLE...DALEVILLE AT 100 AM EDT... TROUTVILLE...LAYMANTOWN AT 105 AM EDT... WIND GUSTS TO 40 MPH AND SMALL HAIL ARE LIKELY WITH THESE STORMS. IN ADDITION...EXPECT RAINFALL AMOUNTS OF AROUND AN INCH DURING THE NEXT 30 MINUTES. THIS WILL CAUSE MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT HTTP://WEATHER.GOV. JJ
Special weather statement, Jun 22, 12:29 AM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1229 AM EDT SUN JUN 22 2008 NCZ019-020-220530- YADKIN NC-WILKES NC- 1229 AM EDT SUN JUN 22 2008 ...STRONG THUNDERSTORM WITH VERY HEAVY RAIN MOVING THROUGH... AT 1228 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES SOUTH OF RONDA...OR ABOUT OVER WINDY GAP...MOVING EAST AT 16 MPH. THE STRONG THUNDERSTORM WILL BE NEAR... CLINGMAN AT 1235 AM EDT...SWANCREEK AT 1245 AM EDT...SWANCREEK AT 1250 AM EDT...BUCK SHOALS AT 1255 AM EDT...BROOKS CROSSROADS AT 105 AM EDT...LONE HICKORY...AND BOONVILLE AT 120 AM EDT. RADAR ESTIMATES RAINFALL AMOUNTS OF 1.25 INCHES IN THE PAST HALF HOUR...AND ADDITIONAL RAINFALL OF AN INCH IS POSSIBLE. THIS WILL CAUSE MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. IN ADDITION...THIS STORM MAY PRODUCE SMALL HAIL AND WIND GUSTS TO 40 MPH. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR UPDATES ON THIS DEVELOPING SITUATION. JJ
Special weather statement, Jun 22, 1:12 AM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 112 AM EDT SUN JUN 22 2008 VAZ018-023-024-034-035-220615- CRAIG VA-BOTETOURT VA-AMHERST VA-BEDFORD VA-ROCKBRIDGE VA- 112 AM EDT SUN JUN 22 2008 ...LINE OF STRONG THUNDERSTORMS WITH HEAVY DOWNPOURS ACROSS THE AREA... AT 110 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 2 MILES NORTHEAST OF AMHERST TO GLASGOW TO 7 MILES SOUTH OF EAGLE ROCK TO 4 MILES NORTHEAST OF CATAWBA...MOVING EAST AT 20 MPH. THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...FINCASTLE...SPRINGWOOD AT 120 AM EDT... ARCADIA...FINCASTLE AT 145 AM EDT...ARCADIA...BUCHANAN AT 150 AM EDT...NEW GLASGOW...SNOWDEN AT 155 AM EDT...SPRINGWOOD...LITHIA AT 205 AM EDT... EXPECT RAINFALL AMOUNTS OF UP TO TWO INCHES IN LESS THAN AN HOUR FROM THESE STORMS. THIS WILL CAUSE MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR UPDATES ON THIS DEVELOPING SITUATION. JJ
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 12:18 AM EDT | Severe Thunderstorm Warning | RNK | Amherst, Bedford, Botetourt, Rockbridge, City of Buena Vista | 46 min |
| Jun 22, 12:15 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Grayson, Smyth, Wythe, City of Galax | 75 min |
| Jun 22, 12:20 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Botetourt, Franklin, Roanoke, City of Roanoke | 55 min |
| Jun 22, 1:03 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Pulaski, Wythe | 57 min |
| Jun 22, 1:09 PM EDT | Severe Thunderstorm Warning | RNK | Botetourt, Craig, Roanoke | 66 min |
| Jun 22, 1:14 PM EDT | Severe Thunderstorm Warning | RNK | Montgomery, City of Radford | 61 min |
| Jun 22, 1:27 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Grayson, City of Galax | 52 min |
| Jun 22, 1:44 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Botetourt, Roanoke | 61 min |
| Jun 22, 1:49 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Franklin, Roanoke, City of Roanoke, City of Salem | 56 min |
| Jun 22, 2:00 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Botetourt, City of Covington | 60 min |
| Jun 22, 2:26 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Giles | 64 min |
| Jun 22, 2:29 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Patrick | 35 min |
| Jun 22, 2:47 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Smyth, Tazewell, Wythe | 58 min |
| Jun 22, 2:55 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Campbell, Franklin, Pittsylvania | 65 min |
| Jun 22, 2:56 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Henry, Patrick, City of Martinsville | 42 min |
| Jun 22, 2:58 PM EDT | Severe Thunderstorm Warning | RNK | Smyth, Tazewell | 32 min |
| Jun 22, 3:14 PM EDT | Severe Thunderstorm Warning | RNK | Giles | 35 min |
| Jun 22, 3:23 PM EDT | Severe Thunderstorm Warning | RNK | Bath | 29 min |
| Jun 22, 3:33 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany | 57 min |
| Jun 22, 3:56 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Bedford, Campbell, Halifax, Pittsylvania, City of Lynchburg | 64 min |
| Jun 22, 4:29 PM EDT | Severe Thunderstorm Warning | RNK | Halifax | 61 min |
| Jun 22, 4:41 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Campbell, Charlotte | 64 min |
| Jun 22, 5:23 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte, Halifax, Pittsylvania | 67 min |
| Jun 22, 5:43 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte | 47 min |
| Jun 22, 7:06 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Tazewell | 54 min |
| Jun 22, 7:15 PM EDT | Severe Thunderstorm Warning | RNK | Grayson | 50 min |
| Jun 22, 7:34 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Tazewell | 56 min |
| Jun 22, 7:36 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Craig, Giles, Montgomery, Pulaski, City of Radford | 54 min |
| Jun 22, 7:55 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Appomattox, Buckingham, Campbell, City of Lynchburg | 33 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.